Alert archive / Arizona / Excessive Heat Warnings in 2012
Excessive Heat Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this excessive heat warning at Jun 21, 2012, 2:54 AM MST for Coconino County, Arizona. It took effect at Jun 21, 2012, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2012, 2:54 AM MST (09:54 UTC)
- In effect from
- Jun 21, 2012, 10:00 AM MST
- Expired
- Jun 21, 2012, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4323 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
364 WWUS75 KFGZ 210954 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 254 AM MST THU JUN 21 2012 AZZ018-037-211100- /O.CAN.KFGZ.EH.A.0001.120621T1800Z-120623T0100Z/ NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- INCLUDING THE CITIES OF...COTTONWOOD...CAMP VERDE 254 AM MST THU JUN 21 2012 ...EXCESSIVE HEAT WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE EXCESSIVE HEAT WATCH. TEMPERATURES ARE EXPECTED TO REMAIN BELOW EXCESSIVE HEAT THRESHOLDS TODAY AND FRIDAY...THUS THE WATCH HAS BEEN CANCELLED. $$ AZZ006-211800- /O.UPG.KFGZ.EH.A.0001.120621T1800Z-120623T0100Z/ /O.NEW.KFGZ.EH.W.0002.120621T1700Z-120622T0100Z/ GRAND CANYON COUNTRY- INCLUDING THE CITY OF...SUPAI 254 AM MST THU JUN 21 2012 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING. * TEMPERATURE...HIGH TEMPERATURES OF 110 TO 114 DEGREES ARE POSSIBLE AT ELEVATIONS BELOW 4000 FEET TODAY. * IMPACTS...TEMPERATURES THIS HOT WILL MAKE WORKING AND RECREATING OUTDOORS CONSIDERABLY MORE DIFFICULT. HEAT STROKE WILL BE MORE LIKELY FOR THOSE ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING IS RESERVED FOR ONLY THE HOTTEST DAYS OF THE YEAR AND IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO RISE TO DANGEROUS LEVELS. DAY HIKERS ON BRIGHT ANGEL TRAIL SHOULD DESCEND NO FURTHER THAN 1 1/2 MILES. BETWEEN 10 AM AND 4 PM...PHYSICAL ACTIVITY IS DISCOURAGED. HIKERS SHOULD ATTEMPT TO BE OUT OF THE CANYON...AT INDIAN GARDEN OR BRIGHT ANGEL CAMPGROUND BETWEEN THESE HOURS. ALL HIKERS SHOULD HAVE ADEQUATE GEAR...INCLUDING A WIDE-BRIMMED HAT...SUNSCREEN...SALTY SNACKS...SUFFICIENT WATER AND ELECTROLYTE MIX. DOUBLING YOUR CALORIE INTAKE HELPS MAINTAIN YOUR ENERGY. HIKE SMART. && $$
3 follow-up statements
417 WWUS75 KFGZ 211307 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 607 AM MST THU JUN 21 2012 AZZ006-220100- /O.CON.KFGZ.EH.W.0002.120621T1700Z-120622T0100Z/ GRAND CANYON COUNTRY- INCLUDING THE CITY OF...SUPAI 607 AM MST THU JUN 21 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING FOR ELEVATIONS BELOW 4000 FEET... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING. * TEMPERATURE...HIGH TEMPERATURES OF 110 TO 114 DEGREES ARE POSSIBLE AT ELEVATIONS BELOW 4000 FEET TODAY. * IMPACTS...TEMPERATURES THIS HOT WILL MAKE WORKING AND RECREATING OUTDOORS CONSIDERABLY MORE DIFFICULT. HEAT STROKE WILL BE MORE LIKELY FOR THOSE ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING IS RESERVED FOR ONLY THE HOTTEST DAYS OF THE YEAR AND IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO RISE TO DANGEROUS LEVELS. DAY HIKERS ON BRIGHT ANGEL TRAIL SHOULD DESCEND NO FURTHER THAN 1 1/2 MILES. BETWEEN 10 AM AND 4 PM...PHYSICAL ACTIVITY IS DISCOURAGED. HIKERS SHOULD ATTEMPT TO BE OUT OF THE CANYON...AT INDIAN GARDEN OR BRIGHT ANGEL CAMPGROUND BETWEEN THESE HOURS. ALL HIKERS SHOULD HAVE ADEQUATE GEAR...INCLUDING A WIDE-BRIMMED HAT...SUNSCREEN...SALTY SNACKS...SUFFICIENT WATER AND ELECTROLYTE MIX. DOUBLING YOUR CALORIE INTAKE HELPS MAINTAIN YOUR ENERGY. HIKE SMART. && $$
752 WWUS75 KFGZ 212056 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 156 PM MST THU JUN 21 2012 AZZ006-220100- /O.CON.KFGZ.EH.W.0002.000000T0000Z-120622T0100Z/ GRAND CANYON COUNTRY- INCLUDING THE CITY OF...SUPAI 156 PM MST THU JUN 21 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR ELEVATIONS BELOW 4000 FEET... * TEMPERATURE...HIGH TEMPERATURES OF 110 TO 114 DEGREES ARE LIKELY AT ELEVATIONS BELOW 4000 FEET THIS AFTERNOON. * IMPACTS...TEMPERATURES THIS HOT WILL MAKE WORKING AND RECREATING OUTDOORS CONSIDERABLY MORE DIFFICULT. HEAT STROKE WILL BE MORE LIKELY FOR THOSE ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WARNING IS RESERVED FOR ONLY THE HOTTEST DAYS OF THE YEAR AND IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO RISE TO DANGEROUS LEVELS. DAY HIKERS ON BRIGHT ANGEL TRAIL SHOULD DESCEND NO FURTHER THAN 1 1/2 MILES. BETWEEN 10 AM AND 4 PM...PHYSICAL ACTIVITY IS DISCOURAGED. HIKERS SHOULD ATTEMPT TO BE OUT OF THE CANYON...AT INDIAN GARDEN OR BRIGHT ANGEL CAMPGROUND BETWEEN THESE HOURS. ALL HIKERS SHOULD HAVE ADEQUATE GEAR...INCLUDING A WIDE-BRIMMED HAT...SUNSCREEN...SALTY SNACKS...SUFFICIENT WATER AND ELECTROLYTE MIX. DOUBLING YOUR CALORIE INTAKE HELPS MAINTAIN YOUR ENERGY. HIKE SMART. && $$
992 WWUS75 KFGZ 220059 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 559 PM MST THU JUN 21 2012 AZZ006-220200- /O.EXP.KFGZ.EH.W.0002.000000T0000Z-120622T0100Z/ GRAND CANYON COUNTRY- INCLUDING THE CITY OF...SUPAI 559 PM MST THU JUN 21 2012 ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... TEMPERATURES ARE NOW BEGINNING TO COOL OFF THIS EVENING AS THE SUN GOES DOWN. CURRENT TEMPERATURES FROM THE WEATHER SENSOR AT PHANTOM RANCH INDICATING 107 DEGREES AND AT INDIAN GARDENS 100 DEGREES AT 600 PM MST TODAY'S HIGHS AS INDICATED FROM THE PHANTOM RANCH WEATHER SENSOR 113 DEGREES AND AT INDIAN GARDENS 106 DEGREES. COOLER TEMPERATURES ARE EXPECTED FOR FRIDAY. $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this excessive heat warning went out at Jun 20, 8:30 PM MST, 6 hours 24 minutes earlier.
Area forecast discussion, Jun 20, 8:30 PM MST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 830 PM MST WED JUN 20 2012 .SYNOPSIS...EXPECT HOT AND DRY CONDITIONS THROUGH FRIDAY. OVER THE WEEKEND...INCREASING MOISTURE WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO ARIZONA. && .DISCUSSION...HOT AND DRY CONDITIONS ARE FORECAST THROUGH FRIDAY AS HIGH PRESSURE BUILDS OVER ARIZONA. WINDS WILL BECOME BREEZY ON FRIDAY AS A LOW MOVES INTO THE PACIFIC NORTHWEST INCREASING LOCAL PRESSURE GRADIENTS. OVER THE WEEKEND...THE HIGH PRESSURE RIDGE WILL MOVE EAST ALLOWING SOME SUBTROPICAL MOISTURE TO MOVE UP FROM MEXICO INTO ARIZONA. THIS MOISTURE WILL LIKELY START UP HIGH BASED THUNDERSTORM ACTIVITY FROM SATURDAY THROUGH MONDAY. && .PREVIOUS DISCUSSION...HIGH PRESSURE WILL CONTINUE TO BUILD OVER ARIZONA FROM THE SOUTHWEST THROUGH THURSDAY WITH SKIES AND GENERALLY WARMER TEMPERATURES. WELL ABOVE NORMAL DAYTIME TEMPERATURES ARE EXPECTED THROUGH AT LEAST FRIDAY. HOT DAYTIME TEMPS AT THE LOWEST ELEVATIONS HAVE PROMPTED THE ISSUANCE OF AN EXCESSIVE HEAT WARNING FOR ELEVATIONS BELOW 4000 FEET IN THE GRAND CANYON AND THE LOWER ELEVATIONS OF YAVAPAI AND NORTHERN GILA COUNTY. AN EXCESSIVE HEAT WATCH CONTINUES FOR THESE LOCATIONS FOR THURSDAY AND FRIDAY. BY LATE FRIDAY AND INTO THE WEEKEND...A TROUGH WILL DEVELOP OVER THE EASTERN PACIFIC AND THE UPPER LEVEL HIGH WILL WEAKEN AND SHIFT TO THE EAST. THIS WILL RESULT IN A SOUTHERLY FLOW DEVELOPING ACROSS ARIZONA WITH INCREASING MOISTURE IN THE MID LEVELS AND A CHANCE OF THUNDERSTORMS. THESE STORM WILL LIKELY BE HIGH BASED WITH LIGHTNING AND GUSTY WINDS WITH ONLY LIGHT PRECIPITATION. LOW LEVEL MOISTURE IS NOT EXPECTED TO INCREASE SIGNIFICANTLY UNTIL SUNDAY OR MONDAY WITH BETTER CHANCES OF WETTING STORMS. THERE ARE STILL SOME DIFFERENCES BETWEEN THE MODELS. THE ECMWF IS DRIER WHILE THE GFS IS WETTER AND HOLDS ON TO THE MOISTURE LONGER. EITHER WAY...TEMPERATURES WILL MODERATE DURING THIS PERIOD AND THERE WILL BE AN INCREASE IN CLOUDINESS WITH ISOLATED TO SCATTERED THUNDERSTORMS. && .AVIATION... FOR THE 00Z PACKAGE...EXPECT VFR CONDITIONS UNDER GENERALLY CLEAR SKIES FOR THE NEXT 24 HOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... HIGH PRESSURE OVER THE FIRE DISTRICT WILL RESULT IN HIGH TEMPERATURES WELL ABOVE NORMAL THROUGH FRIDAY. MINIMUM RELATIVE HUMIDITIES WILL BOTTOM OUT IN THE SINGLE DIGITS AT MOST LOCATIONS EACH AFTERNOON. SATURDAY TROUGH MONDAY...INCREASING MID-LEVEL MOISTURE AND SLIGHT CHANCES FOR AFTERNOON THUNDERSTORMS CURRENTLY LOOK TO SPREAD WESTWARD THROUGH THE WEEKEND. AT THIS TIME...THE MOISTURE PROFILE SUGGESTS HIGH-BASED THUNDERSTORMS SATURDAY. HOWEVER...THUNDERSTORMS FOR SUNDAY AND MONDAY COULD PRODUCE AREAS OF WETTING PRECIPITATION. && .FGZ WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 6 PM MST THIS EVENING FOR AZZ006-018-037. EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON FOR AZZ006-018-037. && PUBLIC.........BOHLIN/MAS AVIATION.......BOHLIN FIRE WEATHER...KD FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jun 20, 6:44 PM MST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 644 PM MST WED JUN 20 2012 AZZ006-018-037-210800- GRAND CANYON COUNTRY-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS- 644 PM MST WED JUN 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY WARM TEMPERATURES ARE EXPECTED TO CONTINUE ON THURSDAY AND FRIDAY. AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT FOR ELEVATIONS BELOW 4000 FEET.
Nearby
Excessive Heat Warnings in Arizona, 2012Every excessive heat warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.